Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2013, 2:46 PM MDT for Prowers County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2013, 2:46 PM MDT (20:46 UTC)
- Expired
- May 8, 2013, 3:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2545 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WUUS55 KPUB 082046
SVRPUB
COC099-082130-
/O.NEW.KPUB.SV.W.0003.130508T2046Z-130508T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED MAY 8 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 330 PM MDT
* AT 241 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
NORTHWEST OF TWO BUTTES...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 76 MPH WIND GUST WAS
RECENTLY REPORTE GOBBLERS KNOB.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3783 10216 3768 10216 3769 10258 3781 10259
TIME...MOT...LOC 2046Z 269DEG 21KT 3774 10250
HAIL...1.00IN
WIND...70MPH
$$
PJC2 follow-up statements
202
WWUS55 KPUB 082053
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED MAY 8 2013
COC099-082130-
/O.CON.KPUB.SV.W.0003.000000T0000Z-130508T2130Z/
PROWERS CO-
253 PM MDT WED MAY 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PROWERS COUNTY UNTIL 330 PM MDT...
AT 251 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
TWO BUTTES...AND MOVING EAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 76 MPH WIND GUST WAS REPORTED
AT GOBBLERS KNOB AT 221 PM MDT.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN PROWERS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3781 10253 3783 10216 3768 10216 3769 10253
TIME...MOT...LOC 2052Z 269DEG 21KT 3774 10246
HAIL...1.00IN
WIND...80MPH
$$
PJC529 WWUS55 KPUB 082112 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT WED MAY 8 2013 COC099-082121- /O.CAN.KPUB.SV.W.0003.000000T0000Z-130508T2130Z/ PROWERS CO- 312 PM MDT WED MAY 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PROWERS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9PM. LAT...LON 3781 10253 3783 10216 3768 10216 3769 10253 TIME...MOT...LOC 2111Z 269DEG 21KT 3774 10232 $$ PGW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:53 PM MDT, 53 minutes earlier.
Area forecast discussion, May 8, 1:53 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 153 PM MDT WED MAY 8 2013 .UPDATE... ISSUED AT 150 PM MDT WED MAY 8 2013 UPDATED GRIDS/ZONES TO ADD A SEVERE THUNDERSTORM WATCH FOR KIOWA...BENT...PROWERS AND BACA COUNTIES UNTIL 9 PM MDT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 429 AM MDT WED MAY 8 2013 CURRENTLY...THE UPPER LOW WAS LOCATED NEAR THE 4 CORNERS OVER THE UT AND AZ BORDER EARLY THIS MORNING...DRAWING ABUNDANT MOISTURE AND CONVECTIVE WAVES UP INTO COLORADO. TEMPS HAVE BEEN RATHER MILD DUE TO THE CLOUD COVER AND SOUTHERLY FLOW...WITH MOST LOCATIONS REPORTING UPPER 40S TO LOWER 50S. TODAY AND TONIGHT...THE UPPER SYSTEM MOVES ACROSS THE 4 CORNERS AND INTO SOUTHERN CO TODAY...CONTINUING TO DRAW IN MOISTURE AND CONVECTIVE POTENTIAL FOR THE FORECAST AREA THROUGH THE DAY. PREVIOUS CONCERNS OF HEAVY RAIN AND FLOODING POTENTIAL FOR THE WALDO BURN SCAR REMAIN...BUT LATEST MODEL RUNS ARE NOW PUSHING THE QPF MAXIMA ALL OVER THE PLACE. GFS THIS MORNING HAD NO IDEA OF WHAT WAS REALLY OCCURRING AT THE SFC...SO FAITH IN THE GFS FOR THIS EVENT HAS ERODED AND FEEL THAT PERHAPS THE NAM HAS A BETTER HANDLE ON WHAT WILL HAPPEN FOR AT LEAST THE FIRST 24 HRS OR SO. ONGOING FLASH FLOOD WATCH FOR THE WALDO THROUGH THU AFTN LOOKS GOOD. AS FOR SNOW CHANCES...IT STILL LOOKS LIKE ELEVATIONS ABOUT 10000 FEET OR SO COULD GET HIT WITH SIGNIFICANT NEW SNOW. THEREFORE...OPTED TO CONVERT THE WATCH TO A SNOW ADV FOR MOST LOCATIONS...BUT A WINTER STORM WARNING FOR PIKES PEAK SINCE THERE IS THE CHANCE OF 10 TO 20 INCHES OF NEW SNOW THERE. THE UPPER SYSTEM WILL START TO SAG TO THE SOUTH LATER TONIGHT...WHICH WILL PULL IN STRONGER N-NE SFC WINDS AND BRING A SECONDARY SHOW OF SNOW FOR THE WETS AND SANGRES SO THE WINTER WX HIGHLIGHTS WILL RUN UNTIL FRI MORNING. FINALLY...CONCERNING SEVERE THUNDERSTORM THREAT. LATEST DAY ONE OUTLOOK HAS THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER INCLUDED. FAVORABLE DYNAMICS...0-6 KM BULK SHEAR OF 45-50 KTS AS WELL AS CAPES OF AROUND 1400 J/KG POINTS TO THIS POTENTIAL...WITH THE BEST SHOT BETWEEN 18Z AND 00Z THIS AFTN. MOORE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 429 AM MDT WED MAY 8 2013 ...RAIN...SNOW SPREADING SOUTHWARD THURSDAY... UPPER LOW WILL START SHIFTING SOUTHWARD THURSDAY...WITH PRECIP SHIFTING SOUTHWARD WITH IT. LOOKS LIKE PRECIP MAX WILL START OUT OVER TELLER AND EL PASO COUNTIES EARLY AND THEN SHIFT SOUTHWARD THROUGH THE COURSE OF THE DAY. STILL SOME GOOD AMOUNTS OF PRECIP OCCURRING ACROSS THE PIKES PEAK REGION THURSDAY MORNING...PROBABLY MORE STRATIFORM AND LESS CONVECTIVE BY THIS TIME. ALSO...SNOW LEVELS DOWN TO ABOUT 8000 FEET MEANS SOME WET SNOW ACROSS MUCH OF TELLER AND WESTERN EL PASO COUNTIES ABOVE 8000 FEET. PIKES PEAK COULD END WITH ACCUMULATIONS OVER 20 INCHES NO PROBLEM. PRECIP FOCUS LOOKS TO SHIFT SOUTHWARD ALONG THE EASTERN MOUNTAINS AND ADJACENT PLAINS THURSDAY AFTERNOON AND EVENING. THIS WILL LIKELY BE THE BEST PERIOD OF PRECIPITATION FOR THESE AREAS. SNOW LEVELS FALLING TO ABOUT 8000 FEET ALONG THE MOUNTAINS SO SOME ACCUMULATING WET SNOW IN THOSE AREAS THROUGH THURSDAY EVENING WILL WARRANT A WINTER WEATHER ADVISORY. ABOVE 10000 FEET... ACCUMULATIONS OF A FOOT OR MORE COULD FALL BY FRIDAY MORNING. ACROSS THE PLAINS ADJACENT TO THE MOUNTAINS BELOW 8000 FEET...SHOULD BE A PERIOD OF DECENT RAIN SHOWERS THAT MOVE THROUGH THURSDAY AFTERNOON INTO THE EVENING...WITH MANY AREAS SEEING SOME BENEFICIAL WETTING PRECIPITATION. THE PLAINS FARTHER EAST WILL SEE SOME SHOWERS...TOO...BUT NOT SO MUCH. ALSO...FOR THE AREAS WEST OF THE SANGRES...INCLUDING THE SAN LUIS VALLEY AND SAN JUANS...NOT SO MUCH. A LITTLE DRIER CONDITIONS FRIDAY THROUGH SUNDAY...ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE...ESPECIALLY FOR AREAS OVER AND NEAR THE MOUNTAINS. ALSO...A COOL FRONT MOVING SOUTH ACROSS THE PLAINS ON SATURDAY MAY ENHANCE AND FOCUS RAINFALL A BIT SATURDAY AFTERNOON AS IT MOVES THROUGH. MONDAY AND TUESDAY CURRENTLY LOOK LIKE THE DRIEST DAYS OF THE NEXT 6...WITH MAINLY JUST ISOLATED CONVECTION CONFINED TO THE MOUNTAINS. THE PLAINS LOOK MAINLY JUST WARM AND DRY THESE 2 DAYS. LW && .AVIATION...ISSUED AT 1152 AM MDT WED MAY 8 2013 MVFR/IFR CONDITIONS AT TIMES ARE ANTICIPATED OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH TONIGHT THANKS TO HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR COZ081-084-085. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY FOR COZ058-060-073-075-080. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY FOR COZ082. &&
Hazardous weather outlook, May 8, 11:38 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT WED MAY 8 2013 COZ058>089-093>099-091745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1138 AM MDT WED MAY 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWER ACTIVITY...COMBINED WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...WILL PRODUCE ELEVATED CONCERNS FOR LOCALLY HEAVY RAINFALL ON THE WALDO CANYON BURN SCAR...WHICH WILL BE CAPABLE OF PRODUCING FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS CLOSER TO THE KANSAS BORDER THIS AFTERNOON AND EVENING. THE FOCUS AREA FOR THE STRONGER STORMS IS EXPECTED TO BE ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES. ACCUMULATING SNOW IS FORECAST ACROSS THE MOUNTAINS TONIGHT THROUGH THURSDAY FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES PEAK. THE MAJORITY OF SNOW ACCUMULATIONS ARE ANTICIPATED TO OCCUR ABOVE TREELINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN...AND WET SNOW ABOVE 8000 FEET...WILL SHIFT FROM THE PIKES PEAK THURSDAY MORNING...SOUTHWARD ALONG THE EASTERN MOUNTAINS AND PLAINS...THURSDAY AFTERNOON AND EVENING. RAIN...AND WET SNOW ABOVE 8000 FEET...WILL FALL ACROSS THE WALDO CANYON BURN SCAR AREA THURSDAY...SO THE FLASH FLOOD THREAT WILL CONTINUE. SEVERAL INCHES OF HEAVY...WET SNOW MAY ACCUMULATE ACROSS TELLER AND WESTERN EL PASO COUNTIES ABOVE 8000 FEET THURSDAY. ALSO...THE CENTRAL AND SOUTHEAST MOUNTAIN RANGES COULD SEE SEVERAL INCHES OF HEAVY WET SNOW ACROSS THE HIGHER TERRAIN. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO THURSDAY AFTERNOON WITH THE PRIMARY THREAT BEING LIGHTNING. THE ATMOSPHERE WILL DRY OUT SOME FRIDAY THROUGH SUNDAY ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING WILL BE THE PRIMARY THREAT FROM THUNDERSTORMS. ON MONDAY AND TUESDAY...THE ATMOSPHERE WILL DRY OUT EVEN MORE WITH JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CONFINED TO THE MOUNTAIN AREAS. THE PRIMARY THUNDERSTORM THREAT WILL CONTINUE TO BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO TODAY AND TONIGHT.
In the hours before
Local storm report, May 8, 1:02 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL EADS 38.48N 102.78W
05/08/2013 E1.00 INCH KIOWA CO EMERGENCY MNGR
&&
PPERALESSpecial weather statement, May 8, 1:05 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 105 PM MDT WED MAY 8 2013 COZ081-084-085-082000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 105 PM MDT WED MAY 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. OCCASIONAL LIGHT RAIN SHOWERS WILL CONTINUE OVER THE WALDO CANYON BURN SCAR THROUGH 2PM. RAINFALL AMOUNTS BELOW A TENTH OF AN INCH ARE ANTICIPATED FROM ANY SHOWERS.
Special weather statement, May 8, 1:38 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 138 PM MDT WED MAY 8 2013 COZ095-096-082015- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 138 PM MDT WED MAY 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EADS...OR 29 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 8, 1:39 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 139 PM MDT WED MAY 8 2013 COZ094-099-082015- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 139 PM MDT WED MAY 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF KENTON...OR 40 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LAS ANIMAS COUNTY AND SOUTHWESTERN BACA COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 8, 2:00 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT WED MAY 8 2013 COZ096-082030- EASTERN KIOWA COUNTY- 200 PM MDT WED MAY 8 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHIVINGTON...OR 21 MILES NORTH OF LAMAR... WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CHIVINGTON. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
Local storm report, May 8, 2:14 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT WED MAY 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 3 SE CHIVINGTON 38.41N 102.49W
05/08/2013 E1.00 INCH KIOWA CO PUBLIC
&&
JThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:47 AM MDT | Winter Storm Warning | PUB | El Paso, Fremont, Teller | 37 hr |
| May 8, 4:47 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more | 37 hr |
| May 8, 12:39 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 51 min |
| May 8, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.